Hi I e been on glivec now for 17 years and I’d say for the past 10 I’ve had problems with tendinitis , both elbows, both hips and both ankles, it can’t be injury as I always get it on both sides of my body! Anyone else had this problem
You are here
Tki and Tendinitis
Kathy, TKIs, especially at the high starting dosage, are toxic medications. The more we take over the longterm the higher the probability of problems. There's a high likelihood that you no longer need to take Glivec at all; however, after seventeen years at full dosage if you stop taking Glivec abruptly, you are likely to experience withdrawal syndrome. Your best course of action is to begin to reduce your dosage with every quarterly test, first to 300mg, and then to 200mg. and then to 100mg, before you stop Glivec completely. This gradual reduction may help to reduce the withdrawal syndrome effects. Note: after being undetected for as little as two years is one of the requirements for the various Stop Studies that have been conducted over the past decade, or so. I'm appalled that your onc/hema hasn't ever discussed either cessation or dosage reduction with you. Reducing your dosage six weeks before your next quarterly test should eliminate the monthly tests that most oncs/hemas seem to want during dosage reduction. If you lose MMR, 0.1, during dosage reduction you will likely end up on a very low dosage, i.e. 100mg, which will be far less damaging to your health. Oncs/hemas shouldn't be allowing this to happen.
Thank you for your reply , I was on 600 mg for along time then reduced to 400mg , I have every faith in my Haematologist , he has mentioned reduction again but I’m scared to do so I don’t want to jeopardise anything especially with having children that rely on me . If it was 100% that my cml wouldn’t come I would stop the glivec but as it isn’t I’m not willing to risk it . Thanks again I appreciate your opinion
Kathy, for your own health you should at least reduce your Glivec dosage to as low as possible as soon as possible. In the early years of Glivec it was customary to start CML patients on 600mg. You are taking far more TKI than necessary. During the Stop Studies, CML patients who lost MMR, 0.1, during their TFR attempt, invariably regained their prior status upon restart of their TKI